Translator Disclaimer
August 2020 Resolution of the equation $(3^{x_1}-1)(3^{x_2}-1)=(5^{y_1}-1)(5^{y_2}-1)$
Kálmán Liptai, László Németh, Gökhan Soydan, László Szalay
Rocky Mountain J. Math. 50(4): 1425-1433 (August 2020). DOI: 10.1216/rmj.2020.50.1425

Abstract

Consider the diophantine equation (3x11)(3x21)=(5y11)(5y21) in positive integers x1x2 and y1y2. Each side of the equation is a product of two terms of a given binary recurrence. We prove that the only solution to the title equation is (x1,x2,y1,y2)=(1,2,1,1). The main novelty of our result is that we allow products of two terms on both sides.

Citation

Download Citation

Kálmán Liptai. László Németh. Gökhan Soydan. László Szalay. "Resolution of the equation $(3^{x_1}-1)(3^{x_2}-1)=(5^{y_1}-1)(5^{y_2}-1)$." Rocky Mountain J. Math. 50 (4) 1425 - 1433, August 2020. https://doi.org/10.1216/rmj.2020.50.1425

Information

Received: 16 December 2019; Revised: 21 January 2020; Accepted: 21 January 2020; Published: August 2020
First available in Project Euclid: 29 September 2020

zbMATH: 07261872
MathSciNet: MR4154815
Digital Object Identifier: 10.1216/rmj.2020.50.1425

Subjects:
Primary: 11D61
Secondary: 11B37

Rights: Copyright © 2020 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
9 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.50 • No. 4 • August 2020
Back to Top